MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552801
Health Effect - Clinical Codes Pain (1994); Fluid Discharge (2686)
Date of Event 08/25/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2015.It was reported that the subject came to vascular access unit on (b)(6) 2015 for a catheter removal due to access no longer needed/viable fistula in place.Upon being queried about antibiotics by monitor on (b)(6) 2016, study coordinator noted that antibiotics vancomycin and cefepime were administered due to moderate drainage prior to device removal on (b)(6) 2015.The site monitoring visit in (b)(6) 2017 referenced drainage around the disc had resulted in device removal.Patient records indicated that the patient presented with complaints of severe pain to the right side of his neck near cath.Cath disk has small opening at the top, and has tan discharge.No evidence of purulent discharge.The event had resolved on the same date ((b)(6) 2015).Dressings were applied to the cannulation sites which were dry and intact at time of discharge.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: exit site infection/complications.

Brand Name
NEXSITE HD STEP TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6536329
Report Number3008110587-2017-00006
Device Sequence Number13606915
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)160101(10)39413
Combination Product (Y/N)N
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/01/2016
Device Model NumberNEXHD1552801
Device Catalogue NumberNEXHD1552801
Device Lot Number39413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight104